# SDR 3JPA2020120940001

- Difficulty date: December 4, 2020
- Submitted: December 9, 2020
- Operation: Air carrier
- Aircraft: N34WM
- Make and model: Piper PA-31-350
- Aircraft serial: 327305125
- Aircraft time: 18,552 hours
- Engine: Lyc LTIO540J2B
- Engine time: 1,741 hours
- Propeller: Hartzl HCE3YR2
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Pushrod
- Condition: Bent
- Location: Nr 6 Cylinder
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

ON THE EVENING OF 12-4-2020 OUR PIPER NAVAJO (PA-31-350) N34WM WAS RETURNING FROM PAQT TO PASC.  PILOT REPORTED THAT ON APPROACH HE NOTICED WHAT SEEMED LIKE A SLIGHT POWER LOSS IN THE RT (NR 2) ENGINE.  A FEW MILES FROM THE AIRPORT THE NR 2 ENGINE BEGAN TO RUN ROUGH AND THE PILOT PERFORMED A PRECAUTIONARY SHUTDOWN OF THE RT ENGINE.  WHEN WE INSPECTED THE ENGINE, WE FOUND THE NR 6 CYLINDER INTAKE TUBE AND PUSHROD BENT.  WHEN MAINTENANCE PERSONNEL STARTED WORKING ON CHANGING THE CYLINDER, IT WAS DETERMINED THE NR 6 CYLINDER WAS DAMAGED TO THE POINT OF NOT BEING ABLE TO BE REMOVED FROM THE CRANKCASE.  THE NR 4 CYLINDER WAS REMOVED, AND A BORESCOPE INSPECTION FOUND EVIDENCE OF A NR 6 CONNECTING ROD FAILURE AND SUBSEQUENT INTERNAL DAMAGE TO THE CRANKCASE REQUIRING THE ENGINE TO BE TAKEN OUT OF SERVICE.  THIS ENGINE HAS BEEN GETTING OIL ANALYSES AT EVERY 50 HR OIL CHANGE AND HAS NEVER GOTTEN A CONCERNING REPORT.  WE USE JPI EZTRENDS FOR TREND MONITORING AND NOTHING IN PREVIOUS FLIGHTS OR THE EVENT FLIGHT SHOW ANY ABNORMALITIES IN ENGINE OPERATION.
